Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Chest Pain, High Liver Enzymes Associated With Acute Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Liver if You Have HIV/AIDS

...bilirubin seems to be harmless. The Liver and HIV All HIV drugs in the nucleoside reverse transcriptase inhibitor (NRTI), non-nucleoside reverse transcriptase inhibitor ( NNRTI), and protease inhibitor (PI) classes are associated with liver damage. NRTIs can have negative side effects that may lead to liver problems. One such side effect is mitochondrial toxicity. Mitochondria are inside of cells and produce energy by breaking down...
Ask the Experts

very high liver enzymes

around the end of april '08 i started on a new regime of norvir, aptivus, isentress and viread (along with lipitor, benicar, wellbutrin and propecia). after being on the meds for three months my labs were checked and came back with liver enzymes at...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
...Although dropping the lipitor was not unreasonable, another culprit here may be the aptivus and norvir. Aptivus has ben associated with significant liver disease in some people. Not knowing your clinical history regarding other HIV drugs you may... Read more »

High Liver Enzymes

My partner has been poz for 7 years; taking Trivada for 6.5 of those years. He started see his muscles waste and the clinic changed his regimen to Atripla 6 months ago; which I am taking as well. All of his labs have been good until now. His liver...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...efavirenz part could be the culprit. Until this is sorted out it is very reasonable to hold medications; perhaps reintroducing his HIV medications with a replacement for the efavirenz.Let us know how this turns out. Best of health,BY Read more »

High Liver enzymes still after stopping meds

Hello:Thank you for the great site. I was hoping you might give me some insight on a problem I've been having.About 9 months ago I had to stop my meds (taking without incident) after two years because of high liver enzymes AST=119/ALT=291. Mos t...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
...You don't indicate what HIV meds you were taking, but at this point, a liver biopsy is probably indicated if hepatitis viruses, alcohol, and other meds have Read more »

alt tests high liver enzymes

could high liver enzymes be a factor in being hiv positive, i was tested at a plasma center and permantly rejected because of alt tests, they said it was not hiv but i still worry.
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
...Although elevated liver enzymes can transiently be present during acute HIV infection, this does not occur in all people. It also does not persist in HIV infection, unless something else is going on. Most Read more »
Articles
The Well Project

Hyperlipidemia and HIV/AIDS: High Cholesterol and Triglycerides

...increased risk of heart attacks, for reasons that are notclearly understood While experts agree that heart disease risks are associated with some HIVmedications, there are also important benefits to the heart and immune systemfrom HIV... Read more »
AIDS InfoNet

Acute HIV Infection

...protect the immune system from damage by HIV. Immune damage shows up as lower CD4 cell counts and higher viral loads. These are associated with higher rates of disease. Older people (over 40 years old) have weaker immune systems. They do not... Read more »
The Well Project

Drug Interactions and HIV/AIDS

...Metabolism Drugs That Speed Up Metabolism Other Types of Drug Interactions Drugs and Other Substances That May Interact With HIV Medications Other Types of Drugs That May Interact With HIV Drugs Food Taking Care of Yourself ... Read more »
The Well Project

Caring for Your Heart if You Have HIV/AIDS

...or an irregular heartbeat (arrhythmia). Other cardiovascular problems include: High blood pressure (hypertension) Angina (chest pain) Rheumatic heart disease (damage to the heart caused by rheumatic fever) Stroke (interrupted blood flow to... Read more »
Connect With Others

Am I Infected

Posted by delhiguy, 3 Replies
I am 30 YO guy. Worried that I may have got infected. I met this friend of mine on 5th of Dec 2010 which was just a causual meeting after 5 years. After having drinks she started touching me and I got aroused and we end up mating. While in act, she... Read more »

can my eye/back and neck pain be acute HIV symptom

Posted by chirags, 2 Replies
...Hi; I am a 25 year male from India.In my country no one gives a proper advise about HIV/AIDS.People feel shy to talk about sex.Thats the reason I am writing to you.Doctor I had sex with a sex worker with double condom Read more »

Im new and want friends!=)

Posted by chula93, 1 Reply
...hey! i am new here. I have had HIV all my life. i was born with it. Anyway, i thought it would be nice to talk to other people. Dame un mesaje si tu quieres=) Read more »

Lost

Posted by LostNconfused, 5 Replies
...panic of something happening to me, such as a car crash, heart attack, even murder but I'm sure all our minds were far off from HIV. She said if she ever lost me, she would join me. That scares me the most. And she now has a 4 mo. old baby she... Read more »